MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.011
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: it is unknown when device became deformed.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2018, the cerclage passer was found to be deformed.The instrument cannot close properly.Surgical outcome and patient status is unknown.This report is for a cerclage passer, dividable forceps, large.(b)(4).
 
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no patient harm reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 03.221.011; lot: 9798579: manufacturing site: umkirch, release to warehouse date: 05.April 2016: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection confirmed that the tips of the cerclage passer do not align when in closed position, furthermore both tubes present deformations and one tube shows dents on the tube edge.Functional test / dimensional inspection: functional test failed due to the damage incurred; the deformation of the tube prevents the instrument from closing properly.However, dimensional inspection and functional test were performed per 100% at the time of manufacturing with no non-conformities documented.Drawing/specification review: the investigation confirmed that the damage of the tube is determined to be post-production/acceptance criterias, therefore no drawing/specification review is needed.Summary: the complaint condition is confirmed as the tubes are deformed presenting nicks and dents on the edge of the tube consequently the instrument does not close properly.The review of the production history revealed that this instrument was manufactured in april 2016 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments are function checked per 100% before they leave the manufacturing site.Based on these findings we have to assume that too much force was applied while inserting the cerclage passer, which finally caused the deformation of the tubes.In this regard we would like to point out that further information / precaution hints can be found in the respective surgical technique (036.000.769).During the investigation, no product design or manufacturing issues were identified that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7837141
Report Number8030965-2018-56104
Device Sequence Number19126472
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot Number9798579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/08/2018
11/05/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/17/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1